Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Ann Emerg Med. 1985 Oct;14(10):1002-4.

Yohimbine: a new street drug.

Abstract

Following the ingestion of an alleged aphrodisiac known as "yo-yo," a 16-year-old girl experienced an acute dissociative reaction accompanied by weakness, paresthesias, and incoordination. Subsequent symptoms included anxiety, headache, nausea, palpitations, and chest pain. Hypertension, tachycardia, tachypnea, diaphoresis, pallor, tremors, and an erythematous rash were noted on physical examination. Serum epinephrine and norepinephrine levels were found to be elevated. Symptoms resolved spontaneously but lasted approximately 36 hours. The ingested substance was identified as yohimbine. The pharmacology of yohimbine and the treatment of yohimbine poisoning are discussed.

PMID:
4037464
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk